Lupron dosing: side effects for 3 month dose vs. monthly dose

Posted by dave2020 @dave2020, Mar 15, 2021

I have been very fortunate in my Prostate cancer recovery. I have had virtually no side
effects from the radiation, and until the last six months, no side effects from the Lupron
injections that I am scheduled to receive for a total of 24 months.

Initially I took several shots on a monthly basis, then took a 3 month dosage. Again no
real side effects. Since I was going to be away from the Mayo Clinic in Florida for
several months I took a 6 month dosage shot.

Within 3 weeks I was a wreck. No energy at all. Did not even want to get out of bed in
the morning. Muscle aches and constant cramping, especially in calves. I could
remember names or dates and felt like I was in some insane type of dream.

It was horrible. I considered quitting the Lupron even though my doctor said it was a
vital part of my treatment.

So, I decided to go back to a monthly shot, hoping it would not be as lethal to my health.
Within 2 weeks I had so much more energy it felt as though I was given some other type
of drug. Muscle pain and cramping lessened and overall I felt much better.

I am writing this to the group to see if anyone else has gone through this when going to
the longer acting dosages. I could find nothing on any sites or any studies that even
mentioned dosage and side effects comparisons.

For now I will continue with a monthly program and hope the better feeling continues.

Interested in more discussions like this? Go to the Prostate Cancer group.

I remember that same feeling. I felt so bad that I went to see a cardiologist. Really frightened me until my doctor said every single one of the side effects could be attributed to the Lupron. The good news, I hope for you, is that when I changed back to a monthly shot I seemed to immediately have much more energy and less muscle and joint pain. I will NOT do a multi month shot of Lupron again. It is a nasty drug but effective.

REPLY
@semeon

That is very interesting, I have been on Lupron for over 30 months and experience all the effects. I certain will ask my Dr about the one month doses. How have the 3 month doses affected you?

Jump to this post

I just finished my third month of single month Lupron injections. The change in mental sharpness motivation, absence of most cramping, muscle and joint pain, has been amazing in my case. Don't know if you will have the same results or not, but all my blood numbers, (PSA and T Levels) have remained the same. I only took one three month dose and it did not affect me enough that I noticed. Hope this helps. I can't wait to get off this crap!

REPLY

Thanks I am going to give it a try next go around for me is July so I think I will take a one or two month holiday from Lupron and try your approach and see how it affects me. I really appreciate you telling me about your experience.

REPLY

I had the 6 month shot exactly 6 months ago today. I had the occasional calf cramps, fatigue, and heart issues. I took my proton treatment at Mayo in Phoenix and finished 44 sessions on April 9th. My scariest side effects from the Eligard or Luporon is my rapid heart beating when hiking or walking. When under physical stress if a long walk or slight grade my heart jumps to 100 to 140 BPM, I get dizzy and weak and frequently have to stop and recover. I have had similar but much less severe experiences like this before the Eligard injection but far less of a problem. So I assume the hormone shot has made my situation far worse.

REPLY
@dave2020

I just finished my third month of single month Lupron injections. The change in mental sharpness motivation, absence of most cramping, muscle and joint pain, has been amazing in my case. Don't know if you will have the same results or not, but all my blood numbers, (PSA and T Levels) have remained the same. I only took one three month dose and it did not affect me enough that I noticed. Hope this helps. I can't wait to get off this crap!

Jump to this post

Thank you for your info on definitely changing how I do things. Grateful for your info and hope it works for me.

REPLY

I had two years of Lupron injections after prostate removal and 44 radiation treatments. I have no energy. I am fatigued all the time. I am incontinent. I have no libido. Good news is PSA and T scores are close to zero. Maybe I should have done monthly injections.

REPLY
Please sign in or register to post a reply.
  Request Appointment